Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 14, 2000, 5:06 PM EDT for Jackson County, Ohio. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 2000, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 14, 2000, 5:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:30 PM EDT | Thunderstorm Wind | Jackson, OH | Several trees and large branches were down in the Limerick to Oakland region. |
| Jul 14, 5:52 PM EDT | Hail 1 | Jackson, OH | The sheriff's department and the public both reported large hail that damaged a few vehicles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 2:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 142106
SVRCRW
OHC079-142145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT FRI JUL 14 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN OHIO...
* UNTIL 545 PM EDT...
* AT 502 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 19 MILES NORTHWEST OF COALTON...MOVING SOUTHEAST AT 30
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON...OAK HILL
AND JACKSON.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL *WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3895 8278 3887 8277 3887 8246 3914 8243
3914 8254 3918 8260 3917 8265 3920 8266
3920 8276What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:14 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 14, 4:14 PM EDT, 52 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-150809- AREA FORECAST DISCUSSION...CORRECTED TO ADD WATCH INFO NATIONAL WEATHER SERVICE CHARLESTON WV 414 PM EDT FRI JUL 14 2000 NEW WATCH JUST CAME OUT...WILL BE BRIEF HERE. GOING WITH LIKELY POPS MOST AREAS OBVIOUSLY WITH THE FRONT AND SEVERE WEATHER. EXPECT SOME CLOUD BREAKUP BEHIND THE FRONT BEFORE THE UPPER LOW REALLY BEGINS TO SETTLE IN. THIS LOW SINKS SOUTH AND CLOUDS UP THE NORTHERN COUNTIES...WILL ALSO CONTINUE LOW CHANCE POPS FOR SATURDAY IN MOST ZONES WITH SOME INSTABILITY. ALMOST A WINTERLIKE PATTERN...COMPLETE WITH NW FLOW. MOISTURE BEGINS SLOW PULLOUT SAT NIGHT AND SUNDAY...WILL TAPER POPS FROM SW TO NE ACCORDINGLY. MORE OR LESS IN MOS BALLPARK ON TEMPS. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES WVZ005>009...WVZ014. SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT FOR ZONES WVZ010>011...WVZ016>020...WVZ028>032...WVZ039>040. VA...NONE. KY...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES KYZ101>103...KYZ105. OH...SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT FOR ZONES OHZ066-067...OHZ075-076...OHZ083>087.
In the hours before
Special weather statement, Jul 14, 12:20 PM EDT, 4 hours 46 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-141900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1220 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PUT ALL OF OUR REGION UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION LATER THIS AFTERNOON AND TONIGHT AND PLOW INTO THE VERY WARM...MOIST AND UNSTABLE AIR AHEAD OF IT. THE RISK OF SEVERE THUNDERSTORMS WILL BEGIN OVER SOUTHEAST OHIO AFTER 3 PM...PROGRESS ACROSS NORTHERN AND WESTERN WEST VIRGINIA AND NORTHEASTERN KENTUCKY EARLY THIS EVENING...AND FINALLY INTO SOUTHERN AND EASTERN WEST VIRGINIA AND SOUTHWEST VIRGINIA LATER THIS EVENING. THIS IS A DANGEROUS SITUATION AND THE NATIONAL WEATHER SERVICE WILL MONITOR FOR POSSIBLE WATCHES AND WARNINGS.
Special weather statement, Jul 14, 3:35 PM EDT, 1 hour 31 minutes before
WVZ008-010-011-013>020-024>032-039-040-142030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 335 PM EDT FRI JUL 14 2000 AT 3:30 PM...THUNDERSTORMS WERE MOVING SOUTHEAST...THROUGH THE COLUMBUS AND CINCINNATI REGION. A SEVERE THUNDERSTORM WATCH IS CURRENTLY POSTED AS FAR EAST AS THE OHIO RIVER COUNTIES...INCLUDING HUNTINGTON....POINT PLEASANT...AND PARKERSBURG. THE STORMS COULD REACH FURTHER EAST AFTER 6 O'CLOCK. SO...THE NATIONAL WEATHER SERVICE WILL BE MONITORING WHETHER THE WATCH HAS TO BE EXPANDED EAST...TO INCLUDE OUR REGION. SO INCREASE YOUR WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTSIDE THIS EVENING...MONITOR THE WESTERN HORIZON FOR THUNDERSTORM DEVELOPMENT. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 14, 4:18 PM EDT, 48 minutes before
OHZ083-084-142046- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 418 PM EDT FRI JUL 14 2000 THUNDERSTORM WERE IN ROSS COUNTY...NEAR CHILLICOTHE AT 4:15 PM. THE STORMS ARE MOVING EAST AND SOUTHEAST...AND WILL AFFECT VINTON AND JACKSON COUNTIES OF SOUTHERN OHIO AROUND 5 O'CLOCK. A SEVERE THUNDERSTORM WATCH REMAINS IN AFFECT. SEEK SHELTER INDOORS BEFORE THE STORM ARRIVES. GUSTY WINDS AND HAIL MAY BE SEEN IN FAVORA#BLE LOCATIONS...ESPECIALLY THOSE EXPOSED TO THE WEST AND NORTHWEST. THE NATIONAL WEATHER SERVICE WILL BE MONITORING THOSE STORMS FOR POSSIBLE WARNINGS. .END / KTB / NATIONAL WEATHER SERVICE
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:37 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 38 min |
| Jul 14, 6:01 PM EDT | Tornado Warning | RLX | Jackson | 14 min |
| Jul 14, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.